Louisiana, 2009Flood in Louisiana, November 1 to 5, 2009
November 1 to 5, 2009 · NWS SHV · 1 event in 1 county or zone
Excessive heavy rainfall during the latter half of October resulted in a crest above flood stage during the month of November at Lake D'Arbonne in Farmerville, Louisiana in Union Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive heavy rainfall during the latter half of October resulted in a crest above flood stage during the month of November at Lake D'Arbonne in Farmerville, Louisiana in Union Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 8:39 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 31, 8:39 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT SAT OCT 31 2009
.DISCUSSION...
FOR A CALM/COOL NIGHT...HAVE BEEN VERY BUSY THIS EVENING WITH
OVERTOPPED LEVEES/POTENTIAL RESULTANT BREACHES ON RED CHUTE BAYOU IN
BOSSIER PARISH...AS MAJOR FLOODING CONTINUES TO IMPACT A CONSIDERABLE
NUMBER OF RESIDENTS IN WAKE OF THE EXCESSIVELY HEAVY RAINFALL WHICH
FELL THURSDAY. FLOODING IS ONGOING IN A NUMBER OF SUBDIVISIONS ALONG
THE RED CHUTE BASIN...WITH THIS EXPECTED TO CONTINUE THROUGHOUT THE
REMAINDER OF THE WEEKEND AS THE BAYOU IS AT/NEARING CREST THIS
EVENING/OVERNIGHT IN NORTHEAST BOSSIER CITY...AND DOWNSTREAM IN THE
SLIGO COMMUNITY. THUS...FFW/S FOR BOSSIER PARISH WILL CONTINUE
OVERNIGHT GIVEN THE OVERTOPPED LEVEES/POSSIBLE BREACHES. PLEASE REFER
TO THE LATEST FFW/S...FLOOD WARNINGS...AND STATEMENTS FOR THE LATEST
UPDATES.
WEATHERWISE...COULDN/T ASK FOR A BETTER NIGHT FOR SANDBAGGING
EFFORTS...OR FOR THE TRICK-OR-TREATERS. DRY NW FLOW ALOFT AND STRONG
SFC RIDGE CENTERED FROM CNTRL TX INTO AR HAS YIELDED CLEAR/COOL
CONDITIONS OVER THE MS VALLEY INTO THE SRN PLAINS. LITTLE CHANGE IS
EXPECTED IN THE SHORT TERM...AS CLEAR SKIES/MILD DAYS...AND COOL
NIGHTS EXPECTED. FORTUNATELY...NO RAIN IS EXPECTED THROUGHOUT THE
ENTIRE FORECAST PERIOD.
CURRENT FORECAST IS IN GOOD SHAPE...BUT DID UPDATE TO LOWER TEMPS A
CATEGORY...WITH MIN TEMPS TONIGHT SIMILAR TO THIS MORNING/S.
ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.AVIATION...
BEAUTIFUL WEATHER EXPECTED TO CONTINUE AT ALL TERMINALS OVER THE
NEXT 24 HOURS. CANNOT RULE OUT SOME FOG AT ELD/MLU/LFK TERMINALS
TOWARDS MORNING BUT OTHERWISE...CLOUDLESS SKIES TO CONTINUE. UPPER
RIDGE REMAINS ACROSS THE REGION THROUGH THE NEXT 24 HOURS THUS LIGHT
AND VARIABLE WINDS WILL PREVAIL. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 43 71 43 74 53 / 0 0 0 0 10
MLU 43 67 44 73 49 / 0 0 0 0 10
DEQ 37 71 40 73 46 / 0 0 0 0 10
TXK 44 70 47 73 52 / 0 0 0 0 10
ELD 41 71 42 74 49 / 0 0 0 0 10
TYR 44 72 46 74 52 / 0 0 0 0 10
GGG 42 71 45 74 50 / 0 0 0 0 10
LFK 42 74 44 76 50 / 0 0 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15/13
Hazardous weather outlook, Oct 31, 10:45 AM CST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SAT OCT 31 2009
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT SAT OCT 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT.
Flood, Union
- When
- November 1, 12:00 AM CST to November 5, 11:00 AM CST
- Where
- Union County, 1.71 mi WNW of Shiloh to 4.83 mi WNW of D Arbonne
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 32.783, -92.605
Lake D'Arbonne near Farmerville, Louisiana began rising above the 83 foot flood state during the morning of October 30th and did not crest until November 1st at 85.7 feet. |Much like the flood on the lake back in October, upwards of 250 homes were flooded with several secondary access roads flooded and cutoff. Union Parish was designated a Federal Disaster Area because of the extensive flooding and storm damage that occurred during the month of October. The monetary amount for this flood was included in the October publication of Storm Data.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Arkansas, November 1 to 30, 2009$15 million · 10 events
- Flooding in Louisiana, November 1 to 17, 2009$2.3 million · 3 events
- Flooding in Texas, November 1 to 17, 2009$2.1 million · 2 events
- Flood in Louisiana, November 1 to 30, 2009$100,000 · 1 event
- Flooding in Missouri, November 1 to 10, 2009$30,000 · 5 events
- Flooding in Iowa, November 1 to 3, 2009$30,000 · 3 events
- Drought in Colorado, November 1 to 30, 200918 events
- Drought in Texas, November 1 to 30, 200914 events
- Drought in California, November 1 to 30, 200911 events
- High Surf in Hawaii, November 1 to 2, 200911 events
- Drought in Hawaii, November 1 to 30, 20099 events
- Drought in Wisconsin, November 1 to 30, 20097 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 199173.